Arkansas, 2010Drought in Arkansas, September 14 to 30, 2010
September 14 to 30, 2010 · NWS LZK · 6 events in 6 counties and zones
Severe drought conditions spread to additional parts of southeast Arkansas by the middle of September.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions spread to additional parts of southeast Arkansas by the middle of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 14, 5:50 AM CST, 10 minutes earlier.
Area forecast discussion, Sep 14, 5:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 AM CDT TUE SEP 14 2010
.AVIATION...
EXPECT MOST OF THE SHWRS/TSTMS IN THE KHRO AND KBPK AREAS TO BE
THIS MORNING...LEFT ONLY VCTS IN FOR THIS AFTERNOON. FOR KHOT AND
KLIT...SHOULD SEE JUST MID AND HIGH CLOUDS THIS MORNING...WITH
SOME THINNING OF CLOUDS THIS AFTERNOON. FOR KPBF AND KLLQ...MAINLY
JUST CI EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 202 AM CDT TUE SEP 14 2010/
DISCUSSION...
CONDITIONS GENERALLY QUIET ACROSS THE NATURAL STATE EARLY THIS
MORNING...WITH JUST SOME MID TO HIGH LEVEL CLOUDS STREAMING EAST
FROM CONVECTION ACROSS OK. SFC ANALYSIS SHOWS TEMPS IN THE MID 60S
TO LOW 70S ACROSS THE CWA...WITH DEWPTS IN THE MID 50S ACROSS THE
SOUTH AND SE...TO THE LOW 60S ACROSS THE FAR WEST AND NRN COUNTIES.
REGION-WIDE...RADAR/IR IMAGERY SHOWING ONGOING CONVECTION ACROSS SW
AND CENTRAL OK DRIFTING EAST...AS WELL AS A CLUSTER OF THUNDERSTORMS
ACROSS CENTRAL KS DIVING SE. TO THE NORTH ACROSS MO...OUTFLOW
BOUNDARY IS DIVING SOUTH...REMNANT FROM THUNDERSTORMS MON EVENING
ACROSS NW MO. THIS BOUNDARY IS TRIGGERING SOME ISOLATED SHRA ACROSS
PORTIONS OF SW MO AS IT PUSHES SOUTH TOWARDS NW AR.
TODAY THROUGH MONDAY
THE AFOREMENTIONED OUTFLOW BOUNDARY ACROSS SW MO...ALONG WITH
OUTFLOW BOUNDARIES FROM CONVECTION TO THE WEST AND NW WILL ENHANCE
THE PROBABILITY FOR SHRA/TSRA ACROSS THE FAR NW COUNTIES THROUGH
MID-AFTERNOON. THOUGH INSTABILITY AND MOISTURE ARE MINIMAL ACROSS
MUCH OF THE CWA...FAR NW SECTIONS WILL HAVE SLIGHTLY HIGHER
MOISTURE LEVELS...AND A BIT OF INCREASED INSTABILITY AS A VERY
WEAK UPPER LEVEL IMPULSE MOVE ACROSS NRN SECTIONS OF AR. THESE
INGREDIENTS MAY BE ENOUGH TO WARRANT AT LEAST SLIGHT CHANCE POPS
ACROSS THE FAR NWRN AND WRN COUNTIES THROUGH MID-
AFTERNOON...MAINLY FOR SHRA...AND ISOLATED TSRA.
OTHERWISE...EXPECT MOST OF THE CWA TO REMAIN DRY...WITH NEAR OR
JUST ABOVE NORMAL TEMPS THIS TUE AFTERNOON.
WED INTO THU...A DEVELOPING SFC LOW ACROSS THE PLAINS AHEAD OF A
MORE SUBSTANTIAL UPPER SHORT WAVE WILL MOVE TO THE NE...ACROSS THE
CENTRAL MS RIVER VALLEY REGION. A COLD FRONT WILL DIVE SOUTH BEHIND
THIS SYSTEM THU...WITH INCREASING PRECIP CHANCES ACROSS AR WED NIGHT
THROUGH EARLY FRI WITH THE FRONTAL PASSAGE. MOST SHORT/MED RANGE
MODEL SOLUTIONS KEEP MOISTURE LEVELS FAIRLY LOW AS A RESULT OF
MINIMAL GULF MOISTURE RETURN AHEAD OF THIS SYSTEM. WILL CONTINUE
WITH LOW LEVEL CHANCE POPS ACROSS THE NORTH WED NIGHT INTO THU
MORNING...WITH MAINLY SLIGHT CHANCES POPS THU AFTERNOON AND
EVENING.
BY FRI...THIS FRONT IS EXPECTED TO WASH OUT SOMEWHERE ACROSS FAR SW
AR...WITH ONLY VERY SLIGHTLY DRIER CONDITIONS ON THE NE SIDE OF THE
FRONT. UPPER LEVEL RIDGING WILL DEVELOP ACROSS THE SRN CONUS FOR
THIS WEEKEND...WITH THE MAIN UPPER FLOW REMAINING WELL NORTH OF AR.
THIS WILL KEEP RAIN CHANCES LOW THROUGH THE REMAINDER OF THE
FORECAST...AS WELL AS GRADUALLY WARMING TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 89 62 89 68 / 20 0 10 20
CAMDEN AR 93 64 93 69 / 10 0 0 0
HARRISON AR 83 62 87 66 / 30 10 10 30
HOT SPRINGS AR 91 64 92 68 / 20 0 0 10
LITTLE ROCK AR 91 65 92 69 / 10 0 0 20
MONTICELLO AR 94 65 94 69 / 0 0 0 0
MOUNT IDA AR 90 63 91 67 / 20 0 0 20
MOUNTAIN HOME AR 85 62 89 66 / 20 10 10 30
NEWPORT AR 90 62 90 67 / 10 0 0 20
PINE BLUFF AR 93 64 93 69 / 10 0 0 0
RUSSELLVILLE AR 88 63 91 67 / 20 0 10 20
SEARCY AR 91 63 91 67 / 20 0 0 20
STUTTGART AR 92 65 92 68 / 10 0 0 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...28
Hazardous weather outlook, Sep 14, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE SEP 14 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE SEP 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS PARTS OF
NORTHERN ARKANSAS...MAINLY THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE ARRIVAL OF A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO
THE STATE ON THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
28
Drought, Arkansas
- When
- September 14, 6:00 AM CST to 11:59 PM CST
- Where
- Arkansas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Severe drought conditions developed in eastern and southern sections of Arkansas County by the middle of September and then continued on through the end of the month.
Drought, Drew
- When
- September 14, 6:00 AM CST to 11:59 PM CST
- Where
- Drew forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
Severe drought conditions developed over all of Drew County, except for the northwest portion, by the middle of September and then continued on through the end of the month.
Drought, Bradley
- When
- September 14, 6:00 AM CST to 11:59 PM CST
- Where
- Bradley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Severe drought conditions developed over all of Bradley County, except for the northern portion, by the middle of September and then continued on through the end of the month.
Drought, Calhoun
- When
- September 14, 6:00 AM CST to 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Severe drought conditions developed over the southern half of Calhoun County by the middle of September. The severe drought then advanced farther north, covering all but the northern portion by the end of the month.
Drought, Ouachita
- When
- September 14, 6:00 AM CST to 11:59 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Severe drought conditions developed over extreme southeastern Ouachita County by the middle of September. The severe drought then advanced farther north, covering all but the extreme northern portion by the end of the month.
Drought, Monroe
- When
- September 14, 6:00 AM CST to September 30, 11:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
At the middle of September, severe drought conditions impacted only extreme southeastern Monroe County. Late in the month, severe drought had spread to most of the eastern part of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, September 14, 2010$1,000 · EF0 · 16 events
- Drought in Alabama, September 14 to 30, 20109 events
- Flash Flooding and Hail in South Dakota, September 14 to 15, 20101.75 in hail · 8 events
- Hail and Damaging Winds in South Dakota, September 14 to 15, 20101 in hail · 8 events
- Tornado and Flash Flood in Texas, September 14 to 15, 2010EF0 · 7 events
- Drought in Alabama, September 14 to 30, 20105 events
- Damaging Winds in Utah, September 14, 201060 kt wind · 4 events
- Hail in Kansas, September 14, 20101.5 in hail · 4 events
- Drought in Florida, September 14 to 30, 20102 events
- Drought in Alabama, September 14 to 27, 20102 events
- Damaging Winds in Colorado, September 14, 201066 kt wind · 2 events
- Wildfire in Wyoming, September 14 to 30, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259089, 259090, 259091, 259092, 259093, 259476.